MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 5MM FLUTED BALL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)

DEPUY SYNTHES PRODUCTS LLC 5MM FLUTED BALL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Model Number QD11-5B
Medical Device Problem Codes Dull, Blunt (2407); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: concomitant med products: attachment device.The actual device was returned for evaluation.Quality engineering evaluated the cutter device and the reported condition that the device could not be removed from the dedicated attachment device was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the shaft of the device showed heavy corrosion and the burr head showed signs of regular wear.The assignable root cause of these conditions was determined to be traced to improper reprocessing and component failure due to wear.A review of the device history was performed and no non-conformances were detected related to the reported condition.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the cutter device shaft showed heavy corrosion and the head of the device showed signs of regular wear.It was noted that the cutter device was received inside a dedicated attachment device and was removed for a separate assessment.It was noted that the cutter device broke into two pieces when it was removed from the attachment device.It was further determined that the device failed pretest for visual assessment.It was noted in the service order that lever lock of the dedicated attachment device was defective and when received for evaluation it was observed that the cutting tool was received inside the attachment device and could not be removed.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
5MM FLUTED BALL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kara ditty-bovard
4500 riverside drive
palm beach gardens, FL 33410
6107428552
MDR Report Key12845139
Report Number1045834-2021-01798
Device Sequence Number17231146
Product Code ERL
UDI-Device Identifier00845384006138
UDI-Public00845384006138
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberQD11-5B
Device Catalogue NumberQD11-5B
Device Lot NumberM213131532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown